Virginia, 2010Hail and Damaging Winds in Virginia, June 15, 2010
June 15, 2010 · NWS RNK · 11 events in 7 counties and zones
A backdoor cold front moving across the area provided enough low level convergence to produce scattered showers and thunderstorms. Enough instability and existed for some of these storms to become strong to severe producing hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A backdoor cold front moving across the area provided enough low level convergence to produce scattered showers and thunderstorms. Enough instability and existed for some of these storms to become strong to severe producing hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 15, 11:36 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 11:36 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1236 PM EDT TUE JUN 15 2010
.SYNOPSIS...
THE THREAT OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
PERSIST OVER MUCH OF THE MID ATLANTIC AND MID APPALACHIAN REGION
THROUGH WEDNESDAY. A WEAK COOL FRONT WILL STALL NEAR THE BLUE
RIDGE IN SOUTHWEST VIRGINIA TODAY. A STRONGER COLD FRONT IS
EXPECTED TO SWEEP SOUTHEAST THROUGH THE AREA BY WEDNESDAY
NIGHT...BRINGING SLIGHTLY COOLER AND DRIER AIR INTO THE REGION FOR
THE LATTER HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING.
WEAK SHORTWAVE TRAVELING OVER THE TOP OF THE RIDGE THIS MORNING
SPARKING SCT SHOWERS AND THUNDERSTORMS ACROSS NORTH PORTIONS OF
CWA. MEANWHILE...BACK DOOR COLD FRONT JUST N OF CWA PUSHING SOUTH
AS HIGH PRESSURE BUILDS INTO THE NORTHEAST. EASTERLY WINDS BEHIND
THIS FRONT INTO THE BLUE RIDGE IN SW VA...COMBINED WITH SOUTHWEST TO
WEST WINDS WEST OF THE BLUE RIDGE...WILL PRODUCE AN AREA OF STRONG
LOW LEVEL CONVERGENCE NEAR THE BLUE RIDGE MOUNTAINS IN SW VA BY
AFTERNOON. NAM AND WRKARW-RNK INDICATED THUNDERSTORMS AFTER 18Z
THIS AFTERNOON WITH BEST COVERAGE ALONG BLUE RIDGE MOUNTAINS.
FOR ISC GRID UPDATED...ELECTED TO RAISE POPS AND EXPAND LIKELY
POPS ALONG THE BLUE RIDGE MOUNTAINS. A MOIST AIRMASS WITH PWATS
AROUND 1.5 INCHES WITH WESTERLY FLOW AS SEEN ON RNK 12Z SOUNDING
TRANSLATES TO THE POTENTIAL FOR THUNDERSTORMS WITH HEAVY RAINS. WILL
HOLD WITH CURRENT FFA AS BASED ON AREAS WITH LOWER FFG...RECENT
RAINS AND PLACEMENT OF BEST LIFT. WEAK LAPSE RATES ALOFT AND A
DEEP WARM LAYER WITH HIGH PWATS...SUPPORT HEAVY DOWNPOURS THREAT.
CAPES THIS AFTERNOON COULD INCREASE TO 2000 J/KG OR MORE...SO
THERE WILL ALSO BE A THREAT FOR MULTICELLULAR STORMS AND ISOLATED
DAMAGING WINDS.
WILL KEEP THE IDEA OF CONVECTION ALONG THE BLUE RIDGE SPREADING
EAST INTO THE PIEDMONT THIS EVENING...AND GRADUALLY WEAKENING
TONIGHT. HOWEVER...THE THREAT FOR ANOTHER MCS DROPPING SOUTH OVERNIGHT
REMAINS. MADE SOME MINOR ADJUSTMENTS IN TEMPERATURES AND CLOUD
COVER FOR TODAY.
.PREVIOUS DISCUSSION...
WATER VAPOR LOOP SHOWS ONE WEAK WAVE MOVG OVER THE TOP OF THE
UPPER RIDGE AND INTO THE CENTRAL APPLNS AT THIS TIME. THIS FEATURE
IS GENERATING SCT SHOWERS/TSTMS THAT ARE MOVG INTO WV...BUT THE
TREND ON RADAR HAS BEEN TO WEAKEN SLIGHTLY WITH TIME. REMNANTS OF
THIS CONVECTION WILL BE MOVG INTO SE WV AND POSSIBLY THE VA BORDER
COUNTIES THIS MORNING...BUT IT DOES NOT APPEAR TO POSE A THREAT
FOR STRONG CONVECTION AT THIS TIME. MEANWHILE...HIGH PRESSURE
BUILDING INTO THE NORTHEAST U.S. IS PUSHING A BACK DOOR COOL FRONT
DOWN THE EAST COAST. THIS FRONT APPEARS TO BE WORKING ITS WAY
SOUTHWARD INTO VA AT THIS TIME. THE EASTERLY WINDS BEHIND THIS
FRONT INTO THE BLUE RIDGE IN SW VA...COMBINED WITH SOUTHWEST TO
WEST WINDS WEST OF THE BLUE RIDGE...WILL PRODUCE AN AREA OF STRONG
LOW LEVEL CONVERGENCE NEAR THE BLUE RIDGE IN SW VA BY AFTERNOON.
WHILE THERE ARE NO APPARENT UPPER LEVEL FORCING FEATURES TO FOCUS
ON FOR CONVECTIVE DEVELOPMENT...THIS LOW LEVEL CONVERGENCE SHOULD
BE SUFFICIENT TO GENERATE NUMEROUS SHOWERS/TSTMS THIS AFT/EARLY
EVE. BOTH THE GFS AND NAM SHOW CAPES OF 2000 J/KG OR MORE AS WELL.
I HAVE HIGHEST POPS ALONG AND EITHER SIDE OF THE BLUE RIDGE THIS
AFT/EVE...TAPERING OFF TO HIGH CHC FURTHER EAST AND WEST IN THE
CWA. MODEL SOUNDINGS STILL SHOW A FAIRLY TROPICAL LOOKING
AIRMASS...WITH WEAK LAPSE RATES ALOFT AND A DEEP WARM LAYER WITH
HIGH PWATS...SO LOCALLY HEAVY DOWNPOURS REMAIN A THREAT. IF CAPES
DO CLIMB TO 2000 J/KG OR MORE...THERE WILL ALSO BE A THREAT FOR
MULTICELLULAR STORMS AND ISOLATED DAMAGING WINDS.
HAVE DECIDED TO EXTEND THE FLASH FLOOD WATCH FOR THE MTNS THROUGH
900 PM THIS EVENING. FFG REMAINS QUITE LOW IN THE MTNS...WITH JUST
AROUND AN INCH IN AN HOUR NEEDED TO PRODUCE FLOOD PROBLEMS. HAVE
ALSO ADDED IN ROANOKE...BOTETOURT AND ALLEGHANY COUNTIES IN SW VA
SINCE THIS AREA IS WHERE THE LOW LEVEL CONVERGENCE IS MAXIMIZED
THIS AFTERNOON...AND SHOWERS/TSTMS MAY BE QUASI-STATIONARY THERE.
HAVE KEPT HIGH TEMPS CLOSE TO GUIDANCE...WHICH IS UP TO 5 DEGREES
COOLER THAN YESTERDAY WITH THE BACK DOOR COOL FRONT AND MORE
CLOUDS.
TONIGHT...CONVECTION ALONG THE BLUE RIDGE WILL HAVE LIKELY SPREAD
INTO THE PIEDMONT IN THE EVENING...BUT SHOULD ALSO BE DIURNAL SO
SHOULD BE GRADUALLY WEAKENING. MEANWHILE...THERE WILL BE A THREAT
FOR MORE MCS-TYPE CONVECTION TO MOVE INTO THE CWA OVERNIGHT-
MAINLY IN THE MTNS WHERE I HAVE KEPT THE HIGHEST POPS. THE FLASH
FLOOD WATCH WILL HAVE TO BE RE-ASSESSED BEFORE THIS EVENING...AND
MAY NEED TO BE EXTENDED INTO THE OVERNIGHT HOURS DEPENDING ON THE
CHCS OF MORE CONVECTION MOVING IN FROM THE WEST. I FOLLOWED A
PERSISTENCE FCST FOR LOWS- KEPT THEM SIMILAR TO PAST FEW
NIGHTS...MID 60S TO LOWER 70S.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
YET ANOTHER DAY OF CONVECTIVE ACTIVITY IN THE AFTERNOON AND EVENING
WEDNESDAY. SPC HAS THE NORTHERN PORTION OF THE SHENANDOAH VALLEY AND
THE CENTRAL PIEDMONT A SLIGHT RISK FOR DAY 2. LIFTED INDICES RANGE
FROM ROUGHLY -5C TO -7C AND THE CONVECTIVE AVAILABLE POTENTIAL
ENERGY IS OVER 1000 J/KG HIGHEST EAST AND SOUTHEAST. WITH VERY HIGH
PRECIPITABLE WATER AND A HIGH FREEZING LEVEL...EXPECT MODERATE
SHOWERS/THUNDERSTORMS TO OCCUR WITH THE HAZARDS MAINLY BEING GUSTY
WINDS AND A POSSIBILITY OF LOCALIZED FLASH FLOODING. THERE IS
POTENTIAL FOR THE CONVECTION TO LAST BEYOND MIDNIGHT BEFORE
DISSIPATING.
THURSDAY...A SURFACE HIGH BEGINS TO BUILD INTO THE FORECAST AREA
THUS DECREASING THE CHANCE OF PRECIPITATION. CHANCES CONTINUE TO
LOWER FROM NORTHWEST TO SOUTHEAST THROUGH THURSDAY NIGHT.
TEMPERATURES WILL REMAIN NEAR TO ABOVE SEASONAL NORMS WITH MAX
TEMPERATURES IN THE LOW-MID 80S WEDNESDAY...AND A FEW DEGREES WARMER
THURSDAY WITH MID 80S WEST TO LOWER 90S EAST. LOW TEMPERATURES WILL
BE IN THE MID 60S TO NEAR 70 WEDNESDAY NIGHT...WHILE A FEW DEGREES
COOLER THURSDAY NIGHT WITH LOW-MID 60S ACROSS THE AREA.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SURFACE HIGH COVERS MUCH OF THE REGION ON FRIDAY...DESPITE THIS SOME
MOISTURE LEFT OVER ACROSS THE NW NC MTNS AND SW VA MAY BE ENOUGH FOR
PULSE STORMS ON FRIDAY...SO KEPT SLGT CHC POPS THERE. SOUTHERLY FLOW
BECOMES MORE ORGANIZED ON SATURDAY...AS HIGH PRESSURE SLIDES OFF THE
COAST AND A WEAK BOUNDARY LIES ACROSS THE GREAT LAKES. WILL INCREASE
POPS SLIGHTLY THIS DAY...MENTIONABLE POPS ACROSS NW NC AND SW VA.
WITH NO REAL TRIGGER EITHER DAY...WILL FORECAST MAX T JUST A FEW
DEGREES UNDER FULL H85 ADJUSTMENT/GUIDANCE...CONSIDERING ITS WARM
BIAS OVER THE PAST WEEK OR SO. COLD FRONT NEARS ON SUNDAY...AND AS
WINDS VEER TO THE WEST A LEE TROUGH DEVELOPS IN THE EAST. THE OP GFS
AS USUAL IS MORE AMPLIFIED AT H5 AND STRONGER WITH THIS COLD FRONT
THAN THE ECMWF...NONETHELESS NOT MUCH LIFT IS NEEDED TO ALLOW
CONVECTION TO DEVELOP IN SUCH A WARM AND HUMID AIR MASS. WILL EXPAND
THE AREA OF MENTIONABLE POPS THIS DAY. BY EARLY NEXT WEEK...UPPER
RIDGE IS DAMPENED ENOUGH...SUCH THAT WEAK DISTURBANCES WILL BE
ARRIVING FROM A PERSISTENT UPPER TROUGH IN THE WEST. THIS COMBINED
WITH A WEAK BOUNDARY NEARBY MAY PRODUCE MORE STORMS INTO MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A VERY MOIST AIRMASS AND STRONG HEATING THIS AFTERNOON WILL
COMBINE WITH LOW LEVEL CONVERGENCE IN THE MTNS AND FOOTHILLS TO
PRODUCE SCT TO NUMEROUS SHOWERS AND TSTMS THIS AFTERNOON
INTO THIS EVENING. HIGHEST CONFIDENCE OF TSTMS IS ALONG AND EITHER
SIDE OF THE BLUE RIDGE-THE HIGHEST CHC WILL BE AT ROA...LESSER
CHCS AT LYH AND DAN...AND THEN MORE SCT IN THE BLF AND LWB AREAS.
KEPT THE VCNTY TSTM MENTION IN FOR ALL TAF SITES FOR A PROLONGED
PERIOD THIS AFTERNOON INTO EARLY EVENING...AND THEN ALSO INCLUDED A
TEMPO GROUP TO ACCOUNT FOR THE MOST LIKELY PERIOD THAT THE AIRPORT
MAY BE AFFECTED BY A TSTM. ANY TSTM THIS AFTERNOON WILL LIKELY HAVE
HEAVY DOWNPOURS...AND MAY HAVE STRONG WINDS. HAVE INCLUDED MODERATE
TO HEAVY RAIN IN THE TEMPO GROUPS...AND LOWERED VSBYS TO LOW MVFR OR
IFR. TSTM ACTIVITY SHOULD BE DIURNAL...SO COVERAGE WILL GRADUALLY
DECREASE AFTER 16/00Z. SINCE COVERAGE OF RAIN FALL IS EXPECTED TO BE
FAIRLY WIDESPREAD...AND WINDS WILL BE LIGHT TONIGHT...FOG AND
STRATUS DEVELOPMENT IS LIKELY. HAVE TAKEN ALL SITES DOWN TO AT LEAST
MVFR...THOUGH IFR BEFORE 16/12Z IS ALSO A POSSIBILITY.
DEEP MOISTURE WILL REMAIN IN PLACE WEDNESDAY WITH SCATTERED TO
NUMEROUS SHOWERS/TSTMS...ESPECIALLY WEDNESDAY AFTERNOON AHEAD OF
A COLD FRONT.
SOMEWHAT DRIER AIR MAY FINALLY WORK INTO THE AREA FOLLOWING THE
COLD FRONT BY THURSDAY...FINALLY PROVIDING A BETTER CHANGE
FOR A LONGER PERIOD OF VFR WEATHER (OUTSIDE OF ANY LATE NIGHT
VALLEY FOG) FOR THURSDAY THROUGH THE END OF THE OUTLOOK PERIOD.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR VAZ007-
009>019-022-023.
NC...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR NCZ001-002-
018.
WV...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...JJ/KK
SHORT TERM...REB
LONG TERM...KM
AVIATION...JJ/KKHazardous weather outlook, Jun 15, 3:58 AM EST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 AM EDT TUE JUN 15 2010
NCZ001-002-018-VAZ007-009>019-022-023-WVZ042>045-161000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-
BOTETOURT-MERCER-SUMMERS-MONROE-GREENBRIER-
458 AM EDT TUE JUN 15 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...
SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THUNDERSTORMS CONTAINING STRONG WINDS WILL ALSO BE POSSIBLE THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG WINDS WILL BE
POSSIBLE AGAIN WEDNESDAY. ANOTHER FLASH FLOOD WATCH MAY BE
NECESSARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ003>006-019-020-VAZ020-032-033-043-161000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-BATH-PATRICK-FRANKLIN-
HENRY-
458 AM EDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG WINDS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG WINDS WILL BE
POSSIBLE AGAIN WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ024-034-035-044>047-058-059-161000-
ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
458 AM EDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG WINDS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY.
ORGANIZED THUNDERSTORMS WITH DAMAGING WINDS AND VERY HEAVY
DOWNPOURS ARE POSSIBLE...MAINLY IN THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 15, 9:35 AM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1035 AM EDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG 5 NNE SUGAR GROVE 36.33N 81.74W
06/14/2010 WATAUGA NC DEPT OF HIGHWAYS
SEVERAL TREES DOWN ON HIGHWAY 421 NEAR TENNESSEE LINE.
0324 PM TSTM WND DMG NW TODD 36.31N 81.60W
06/14/2010 ASHE NC POST OFFICE
LARGE TREE LIMB DOWN ON THREE TOP ROAD NEAR HIGHWAY 194.
0421 PM TSTM WND DMG 1 W EAST BEND 36.22N 80.54W
06/14/2010 YADKIN NC LAW ENFORCEMENT
SEVERAL TREES DOWN ON SMITHTOWN ROAD NEAR FAIRGROUND ROAD
INTERSECTION.
0422 PM TSTM WND DMG 3 SSE BOONVILLE 36.19N 80.69W
06/14/2010 YADKIN NC LAW ENFORCEMENT
PINE TREE DOWN ON HIGHWAY 601
0425 PM TSTM WND DMG 1 ESE EAST BEND 36.21N 80.50W
06/14/2010 YADKIN NC LAW ENFORCEMENT
TREE DOWN ON SILOAM ROAD
0429 PM LIGHTNING 5 SSW BOONVILLE 36.17N 80.75W
06/14/2010 YADKIN NC LAW ENFORCEMENT
TREE DOWN ON WESLEY ROAD. CALLED IN BECAUSE OF LIGHTNING
STRIKE.
0425 PM TSTM WND DMG 4 E BOONVILLE 36.24N 80.63W
06/14/2010 YADKIN NC LAW ENFORCEMENT
SEVERAL TREES DOWN ON PENDRY ROAD.
0427 PM TSTM WND DMG 3 SSW BOONVILLE 36.19N 80.73W
06/14/2010 YADKIN NC LAW ENFORCEMENT
TREE DOWN ON VEHICLE ON MITCHELLS CHAPEL ROAD.THE VEHICLE
CAUGHT FIRE. POWER LINES MAY HAVE BEEN DOWN TOO.
0426 PM TSTM WND DMG 4 SSW BOONVILLE 36.18N 80.75W
06/14/2010 YADKIN NC LAW ENFORCEMENT
SEVERAL TREES DOWN ON CRANBERRY ROAD NEAR MITCHELLS
CHAPEL ROAD.
0427 PM LIGHTNING 4 S BOONVILLE 36.18N 80.71W
06/14/2010 YADKIN NC LAW ENFORCEMENT
LIGHTNING STRIKE STARTED A FIRE ON STUART LANE.
0440 PM TSTM WND DMG 5 SE EAST BEND 36.15N 80.45W
06/14/2010 YADKIN NC LAW ENFORCEMENT
TREE DOWN ON A POWER LINE ON TAYLOR ROAD NEAR FORSYTH
COUNTY LINE.
0440 PM TSTM WND DMG 3 E COURTNEY 36.07N 80.58W
06/14/2010 YADKIN NC LAW ENFORCEMENT
TREE DOWN ON ROAD AND PHONE LINES ON WESLEY AVENUE
0427 PM TSTM WND DMG 5 SSW BOONVILLE 36.16N 80.75W
06/14/2010 YADKIN NC LAW ENFORCEMENT
TWO TREES DOWN ON POWER LINE ON WHITAKER ROAD.
0427 PM TSTM WND DMG 4 ENE BOONVILLE 36.25N 80.64W
06/14/2010 YADKIN NC LAW ENFORCEMENT
TREE DOWN ON RICHMOND HILL CHURCH ROAD NEAR ROCKFORD
ROAD.
&&
SKSpecial weather statement, Jun 15, 1:04 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT TUE JUN 15 2010
VAZ032-043-151900-
HENRY VA-PATRICK VA-
204 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PATRICK COUNTIES...
AT 202 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
WOOLWINE...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR FAIRY STONE STATE PARK AROUND 215 PM...
SANVILLE AROUND 225 PM...BASSETT AROUND 240 PM...STANLEYTOWN AROUND
250 PM...FIELDALE AROUND 255 PM AND VILLA HEIGHTS AROUND 300 PM.
LAT...LON 3670 8030 3687 8022 3684 8006 3682 8007
3679 8003 3682 8000 3676 7970 3654 7980
3654 7991
KKSpecial weather statement, Jun 15, 1:15 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
215 PM EDT TUE JUN 15 2010
NCZ020-151915-
YADKIN NC-
215 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER YADKINVILLE...
MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR YADKINVILLE AROUND 220 PM...SHACKTOWN AROUND
225 PM...LONE HICKORY AROUND 230 PM...COURTNEY AROUND 235 PM AND
HUNTSVILLE AROUND 240 PM.
LAT...LON 3604 8065 3604 8079 3605 8081 3619 8088
3620 8087 3626 8061 3605 8049 3604 8049
3604 8064
KKSpecial weather statement, Jun 15, 2:27 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE JUN 15 2010
VAZ013-152030-
PULASKI VA-
327 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT PULASKI COUNTY...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF ALLISONIA...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ALLISONIA AROUND 340 PM.
LAT...LON 3710 8084 3703 8067 3696 8067 3693 8063
3690 8068 3688 8068 3688 8071 3688 8073
3700 8086 3701 8087
RCSSpecial weather statement, Jun 15, 2:34 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT TUE JUN 15 2010
NCZ001-VAZ009-015-152030-
ASHE NC-GRAYSON VA-SMYTH VA-
334 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN
ASHE...SOUTHWESTERN GRAYSON AND SOUTHEASTERN SMYTH COUNTIES...
AT 332 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
CHILHOWIE...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR WHITETOP AROUND 350 PM...MOUNT ROGERS SUMMIT
AROUND 355 PM...GRAYSON HIGHLANDS STATE PARK AROUND 405 PM AND RUGBY
AROUND 410 PM.
LAT...LON 3661 8167 3663 8161 3664 8163 3676 8169
3678 8169 3686 8156 3667 8133 3646 8165
3656 8171
RCSSpecial weather statement, Jun 15, 2:36 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT TUE JUN 15 2010
VAZ023-024-152030-
BOTETOURT VA-ROCKBRIDGE VA-
336 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND ROCKBRIDGE
COUNTIES...
AT 332 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EAGLE ROCK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR ARCADIA AROUND 355 PM...NATURAL BRIDGE AROUND
405 PM AND GLASGOW AROUND 420 PM.
LAT...LON 3765 7937 3763 7940 3761 7946 3757 7945
3754 7950 3753 7950 3750 7953 3749 7957
3764 7983 3775 7972
RCSThunderstorm Wind, Pulaski
- When
- June 15, 2:40 PM EST
- Where
- Pulaski County, 0.69 mi S of Draper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.990, -80.770
A tree was blown down on Delton Road. Damage amounts are estimated.
Thunderstorm Wind, Floyd
- When
- June 15, 2:57 PM EST
- Where
- Floyd County, 2.16 mi NE of Willis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 36.870, -80.450
Numerous large tree limbs down in field near the Intersection of Highway 221 and Route 750. Damage amounts are estimated.
Hail, Floyd
- When
- June 15, 3:06 PM EST
- Where
- Floyd County, 0.69 mi N of Willis
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.860, -80.480
Thunderstorm Wind, Carroll
- When
- June 15, 3:15 PM EST
- Where
- Carroll County, Dugspur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.820, -80.620
A tree was blown down on Adams Branch Road. Damage amounts are estimated.
Thunderstorm Wind, Floyd
- When
- June 15, 3:28 PM EST
- Where
- Floyd County, 2.85 mi ENE of Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- Trained Spotter
- Coordinates
- 36.810, -80.400
A large limb was blown down blocking Black Ridge Road. Damage amounts are estimated.
Hail, Patrick
- When
- June 15, 3:30 PM EST
- Where
- Patrick County, 2.66 mi NE of Meadows of Dan
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.760, -80.390
Thunderstorm Wind, Carroll
- When
- June 15, 3:37 PM EST
- Where
- Carroll County, 2.07 mi N of Eona
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.760, -80.770
Trees were blown down near Airport Road. Damage amounts are estimated.
Thunderstorm Wind, Covington (C)
- When
- June 15, 4:38 PM EST
- Where
- Covington (C) County, Covington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -79.980
A tree was blown down on the south side of Covington. Damage amounts are estimated.
Thunderstorm Wind, Henry
- When
- June 15, 4:45 PM EST
- Where
- Henry County, Martinsville Airport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.630, -80.020
A tree was blown down on Old Liberty Drive. Damage amounts are estimated.
Thunderstorm Wind, Henry
- When
- June 15, 5:05 PM EST
- Where
- Henry County, 3.4 mi E of Ridgeway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.571, -79.810
A tree was blown down on Morgan Ford Road. Damage amounts are estimated.
Hail, Pittsylvania
- When
- June 15, 5:45 PM EST
- Where
- Pittsylvania County, 3.59 mi WNW of Glenland
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.020, -79.280
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240931, 240932, 240933, 240934, 240935, 240936, 240937, 240938, 240939, 240953, 240941.